How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr Hayat Your Own Question
Dr Hayat
Dr Hayat, Specialty Dr Internal and Critical Care Medicine
Category: Medical
Satisfied Customers: 1047
Experience:  Expert
113699036
Type Your Medical Question Here...
Dr Hayat is online now

I have had omeprazol 1 per day for 4 week. I have finished

This answer was rated:

Hi
I have had omeprazol 1 per day for 4 week. I have finished and now day 7 off it. I have some small heartburn since yesterday ( did not notice at night or first thing in the morning ). I am scared that this suggests serious health problem
Hi. Dr Hayat here.  Welcome to JA

May I please know your age and gender?

Customer: replied 11 days ago.
45, female

Any underlying health condition?

Customer: replied 11 days ago.
None.
Complete health, no medication, active, zero smoke, zero alcohol units.
Work stress though

Any weight loss ?

Customer: replied 11 days ago.
No

Any change in bowel habits?

Customer: replied 11 days ago.
No, I don't think so

Nothing to worry. Would recommend it for another 2 weeks. Nothing else needed.

Customer: replied 11 days ago.
Gp took me off it to see if it goes OK without for 2 weeks. I have read there could be withdrawal symptoms mimicking the same. Could that be the case? I somehow don't think so
Not really.  Sometimes it just needs a longer treatment actually
Customer: replied 11 days ago.
Is it a common issue? How have I caused this and will I get back to normal again?
It is. Stress increases the acid productivity and the heart burn. Other factors include smoking

https://www.nhs.uk/conditions/heartburn-and-acid-reflux/

Please go through the above too

Customer: replied 11 days ago.
If I keep stress under control, will I stop this happening?
Stressing that it may be something serious at the moment is making me stressed.

Yes along with the medicine of course

Customer: replied 11 days ago.
Omeprazol?
Esomeprazole. It's available over the counter
Customer: replied 11 days ago.
Thanks. But I can stop panicking that something sinister is causing it?

There are no features in your history to suggest a sinister pathology

Customer: replied 11 days ago.
Thank you

Best wishes.  Please feel free to contact me if you have any further queries or need to follow up. I will be happy to help and guide. Have a nice day.

Dr Hayat and other Medical Specialists are ready to help you